New York, 2009Damaging Winds in New York, July 26, 2009
July 26, 2009 · NWS ALY · 2 events in 1 county or zone
A warm, humid and unstable airmass was in place as the region was in the warm sector of a low pressure system. Aloft, an upper level low was over the Great Lakes region with disturbances rotating about it.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm, humid and unstable airmass was in place as the region was in the warm sector of a low pressure system. Aloft, an upper level low was over the Great Lakes region with disturbances rotating about it. Convection was triggered during the afternoon and evening hours with the severe storms occurring during the early evening across Ducthess County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 26, 4:05 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 26, 4:05 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT SUN JUL 26 2009
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL PERSIST ACROSS THE REGION THROUGH
MUCH OF THE UPCOMING WEEK. A NEARLY STATIONARY FRONTAL BOUNDARY WILL
PROVIDE THE FOCUS FOR AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH MONDAY. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
RETURN AGAIN BY LATE WEDNESDAY AND THURSDAY...AS A COLD FRONT
APPROACHES FROM THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 500 PM...ONLY ISOLATED CONVECTIVE HAS DEVELOPED IN OUR
AREA...MAINLY ACROSS THE ADIRONDACKS. THERE APPEARS TO BE AN
INHIBITING CAP WHICH MIGHT HOLD FOR ANOTHER HOUR OR SO. THERE ARE
SOME IMPRESSIVE CELLS IN CENTRAL NEW YORK WHICH COULD APPROACH THE
DACKS AND MOHAWK VALLEY WITHIN THE HOUR. CONDITIONS HOWEVER STILL
WARRANT A WATCH AS WE HAVE VERY HEALTHY SHEAR.
SATELLITE PIX SHOW CLEARING ACROSS MUCH OF AREA. TEMPERATURES HAVE
RECOVERED A FEW DEGREES...TO THE UPPER 70S TO AROUND 80 WITH
DEWPOINTS IN THE UPPER 60S. SBCAPES HAVE INCREASE TO NEAR 2000 J/KG.
AND MID LEVEL LAPSE RATES ARE APPROACHING 6.0 CM/KM...STILL A LITTLE
BELOW OPTIMAL LEVELS.
**********PREVIOUS NEAR TERM DISCUSSION********************
AS OF 335 PM...REMNANT MCV AND ASSOC LIGHT SHOWERS OR SPRINKLES
MOVING RIGHT RIGHT OVER THE FORECAST AREA THIS AFTERNOON. THICK MID
LEVEL CLOUD DECK ASSOC WITH THE MCV ENCOMPASSING THE ENTIRE FORECAST
AREA AND HAS LIMITED SURFACE HEATING CONSIDERABLY. HOWEVER...THE MCV
IS RAPIDLY PROPAGATING NORTHEAST AND CLEARING ON THE BACK SIDE HAS
ALREADY COMMENCED ACROSS WESTERN ZONES. THERE SHOULD BE ENOUGH
BREAKS OF SUN TO ALLOW TEMPS TO CLIMB BACK INTO THE UPPER 70S TO
LOWER 80S WHICH COMBINED WITH SURFACE DEWPOINTS IN THE UPPER
60S...SHOULD YIELD SBCAPE VALUES AROUND 2000 J/KG. SPECIAL 18Z ALB
SOUNDING REVEALS LAPSE RATES HAVE STEEPENED SIGNIFICANTLY SINCE THIS
MORNING...WITH 0-3 VALUES AROUND 7.5C/KM. DEEP LAYER 0-6 KM SHEAR
OF 44 KT AND 0-3 KM SHEAR OF 39 KT VERY IMPRESSIVE WITH A VEERING
WIND PROFILE EVIDENT IN THE LOWEST 3 KM. ASSUMING ENOUGH
INSTABILITY DEVELOPS...STORM UPDRAFTS SHOULD BECOME WELL ORGANIZED
QUICKLY. BOTH DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THREATS.
THE WIND DUE TO A STRONG 0-6 KM WIND FIELD AND POTENTIAL TO MIX
DOWN WINDS ALOFT...AND HAIL DUE TO SIGNIFICANT CAPE AND THE
POTENTIAL FOR ROTATING UPDRAFTS. THERE IS EVEN A SMALL TORNADO
THREAT FROM THE HUDSON VALLEY REGION SOUTHEAST DUE TO THE BACKED
LOW LEVEL FLOW AND POSSIBLE SUPERCELL DEVELOPMENT. WILL CONTINUE
TO MENTION DAMAGING WIND GUSTS AND LARGE HAIL...AS WELL AS HEAVY
RAIN THROUGH THIS EVENING AS PWATS STILL VERY HIGH AROUND 1.67.
WILL MAINTAIN FLASH FLOOD WATCH FOR SOUTHERN TIER COUNTIES DUE TO
HEAVY RAINFALL LAST NIGHT COUPLED WITH POTENTIAL FOR MORE
THUNDERSTORMS WITH TORRENTIAL RAIN TONIGHT.
ALTHOUGH THE INTENSITY OF STORMS SHOULD DIMINISH LATER THIS EVENING
IN TERMS OF SEVERE THREAT...NOCTURNAL CONVECTION IS LIKELY TO
PERSIST ESPECIALLY FROM THE CAPITAL REGION EASTWARD AS AN UPPER
LEVEL JET STREAK LIFTS NORTHEAST ACROSS NORTHERN NY AND A SURFACE
TROF MOVES THROUGH. ALSO...ELEVATED INSTABILITY WILL PERSIST THROUGH
MUCH OF THE NIGHT FROM THE HUDSON VALLEY EASTWARD. SO WILL CONTINUE
TO MENTION SCATTERED THUNDERSTORMS THROUGH THE NIGHT. TEMPS WILL BE
QUITE MILD DUE TO HUMID AIR MASS AND LINGERING CONVECTION...WITH
LOWS IN THE 60S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE MAIN CORE OF THE UPPER LOW IS FORECAST TO OPEN UP AND LIFT
NORTHEAST INTO SOUTHERN ONTARIO/QUEBEC ON MON. NOT MUCH IN THE WAY
OF FORCING EXPECTED...ALTHOUGH THERE WILL BE A SUBTLE SHORT WAVE
DISTURBANCE ALOFT MOVING THROUGH...WHICH COULD TRIGGER MAINLY
SCATTERED SHOWERS AND THUNDERSTORMS. THE LOW LEVEL WILL REMAIN
RATHER MOIST WITH DEWPOINTS IN THE 60S...HOWEVER THE FLOW ALOFT WILL
BE WEAKER AND INSTABILITY SHOULD BE AROUND 1000 J/KG. MID LEVEL CAP
EVIDENT ON FORECAST SOUNDINGS AS WELL. SO THE SEVERE THREAT APPEARS
TO BE LOW FOR TOMORROW. MAX TEMPS SHOULD BE CLOSE TO SEASONAL
AVERAGES. WILL LINGER SLIGHT CHANCE TO LOW CHANCE POPS MON EVENING
FROM ALBANY SOUTHWARD.
TUE LOOKS TO THE WARMEST DAY IN QUITE A WHILE ACROSS THE AREA...AS A
BUBBLE HIGH PRESSURE SYSTEM MOVES OVERHEAD AND HEIGHTS ALOFT RISE A
BIT. GENERALLY EXPECTING MID 80S IN AND AROUND THE CAPITAL
REGION...WITH UPPER 80S IN THE VALLEYS SOUTH OF ALBANY. STILL
EXPECTING WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND
EARLY EVENING AS SUNSHINE WILL ALLOW INSTABILITY TO BUILD WITH LOW
LEVEL MOISTURE PERSISTING. AGAIN...AT THIS TIME IT APPEARS THE
SEVERE THREAT IS LOW WITH MORE OF A PULSE-TYPE ENVIRONMENT BUT A FEW
STORMS COULD BE STRONG AND WILL PRODUCE HEAVY DOWNPOURS. CONVECTION
SHOULD BE DIURNALLY DRIVEN...AND WILL TEND TO DIMINISH AFTER SUNSET.
AS LOW PRESSURE MOVES EASTWARD ACROSS CENTRAL QUEBEC...A TRAILING
COLD FRONT WILL APPROACH OUT REGION FROM THE GREAT LAKES. TIMING IS
IN QUESTION...BUT IT APPEARS THERE WILL BE ENOUGH FORCING AND
INSTABILITY/MOISTURE AHEAD OF THE FRONT TO GENERATE AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DEVELOPING DURING THE
AFTERNOON. TEMPS SHOULD REMAIN ABOVE AVERAGE AS WE WILL BE IN A WARM
SECTOR.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ACTIVE WEATHER TO START THE PERIOD WED NIGHT INTO THUR...AS MEDIUM
RANGE FORECAST MODELS INDICATE A COLD FRONT APPROACHING FROM THE
GREAT LAKES WITH A VERY MOIST AND POTENTIALLY UNSTABLE AIR MASS
FORECAST TO BE IN PLACE. PWAT VALUES MAY EXCEED 1.5 INCHES...SO
HEAVY DOWNPOURS WILL BE LIKELY. THUR MAY END UP BEING A POTENTIAL
SEVERE WEATHER DAY...WITH THE OP GFS SHOWING 2000+ J/KG ACROSS THE
AREA THUR AFTERNOON. STILL FOUR DAYS AWAY SO PLENTY OF TIME TO
MONITOR. IT APPEARS A SOMEWHAT DRIER AND MORE STABLE AIR MASS WILL
BUILD IN BEHIND THE COLD FRONT FOR FRI...HOWEVER THERE IS SOME
INDICATION ANOTHER FRONTAL BOUNDARY MAY MOVE THROUGH ON FRI...WHICH
WOULD RESULT IN ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS.
FRI NIGHT INTO SAT...IT APPEARS A RIDGE OF HIGH PRESSURE /AT LEAST
AT THE SURFACE/ MAY ACTUALLY BUILD IN WITH A MAINLY DRY WEEKEND
SETTING UP. HOWEVER...THE FLOW ALOFT STILL FORECAST TO BE ZONAL SO
THERE COULD BE A FEW DISTURBANCES PROPAGATING THROUGH WHICH COULD
INITIATE SOME CONVECTION. IT APPEARS TEMPS WILL BE CLOSE TO NORMAL
THROUGH MUCH OF THE PERIOD.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
INCREASED MID LEVEL CLOUDS HAVE INHIBITED DEVELOPMENT OF
CONVECTION SO FAR. ALL TERMINALS WILL START THE PERIOD WITH VFR
CONDITIONS...WITH VCSH INCREASING THROUGHOUT THE AFTERNOON. CHC
FOR -SHRA/TSRA WILL INCREASE AFTER THE VORT MAX CREATING MID TO
HIGH LEVEL CLOUDS MOVES THROUGH THE FA IN THE NEXT FEW HOURS. A
FRONT...CURRENTLY DRAPED ACROSS LAKE ERIE...WILL APPROACH LATE
TODAY INTO TONIGHT...KEEPING CONVECTION POSSIBLE THROUGH AT LEAST
MIDNIGHT/05Z. HAVE INCLUDED VCSH AND CB AT ALL TERMINALS
THROUGHOUT THE AFTERNOON AND INTO THE EARLY OVERNIGHT PERIOD.
WITHIN THIS CONVECTION...THERE IS A POTENTIAL FOR STORMS TO
BECOME STRONG TO LOCALLY SEVERE. THE STORM PREDICTION CENTER HAS
INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION
FOR TODAY. WINDS WILL GENERALLY BE SOUTH 8 TO 12 KNOTS...WITH
GUSTS UP TO AROUND 20 KNOTS.
AFTER MIDNIGHT/05Z...LOW LEVEL MOISTURE WILL RESULT IN MVFR
CONDITIONS AT KALB AND IFR CONDITIONS AT KGFL/KPOU. CONDITIONS
WILL IMPROVE AFTER SUNRISE AT ALL TERMINALS...BUT MORE -SHRA/TSRA
CAN BE EXPECTED LATE MORNING/EARLY AFTERNOON MONDAY.
OUTLOOK...
TUE-FRI...MAINLY VFR...WITH CHANCE MVFR ASSOC WITH MAINLY AFTERNOON
AND EVENING -SHRA/TSRA. EARLY MORNING FOG/LOW STRATUS POSSIBLE EACH
DAY AS WELL.
&&
.FIRE WEATHER...
A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE REGION OVER THE
NEXT SEVERAL DAYS. THERE WILL BE AN ABUNDANCE OF LOW LEVEL MOISTURE
THROUGH MONDAY...WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXPECTED. THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS.
RELATIVE HUMIDITY VALUES TONIGHT WILL RISE TO BETWEEN 90 AND 100
PERCENT. MOISTURE REMAINS IN PLACE THROUGH MONDAY WITH MINIMUM
RELATIVE HUMIDITIES ONLY DROPPING TO 55 AND 65 PERCENT. RELATIVE
HUMIDITY VALUES WILL INCREASE TO BETWEEN 90 AND 100 PERCENT MONDAY
NIGHT.
SURFACE WINDS WILL BE SOUTH AROUND 10 MPH THROUGH EARLY THIS
EVENING...THEN DECREASE TO AROUND 5 MPH AFTER DARK. WINDS ON MONDAY
WILL SHIFT TO THE SOUTHWEST AROUND 10 TO 15 MPH...THEN BECOME
VARIABLE AROUND 5 MPH OR LESS MONDAY NIGHT.
&&
.HYDROLOGY...
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR OVER THE REGION
TODAY AND THEY ARE LIKELY TO HAVE TORRENTIAL DOWNPOURS WITH RAINFALL
RATES OF ONE TO POSSIBLY TWO INCHES PER HOUR. WILL CONTINUE FLASH
FLOOD WATCH THROUGH THIS EVENING FOR ULSTER...DUTCHESS...AND
LITCHFIELD COUNTIES...WHERE THE GROUND IS STILL FAIRLY MOIST FROM
RECENT RAINFALL. FARTHER NORTH THE GROUND IS A BIT DRIER AND WILL BE
ABLE TO SOAK UP MORE OF THE RAIN. HOWEVER MINOR FLOODING OF SMALL
STREAMS...ROADS AND OTHER POOR DRAINAGE LOCATIONS MAY OCCUR. IN
ADDITION...THE STORMS MAY TRAIN AND/OR BACK BUILD CAUSING NARROW
BANDS OF ONE TO MORE THAN TWO INCHES OF RAIN TO FALL OVER LOCALIZED
AREAS. THIS WILL RESULT IN RAPID RISES TO NEAR BANKFULL ON STREAMS
BUT WILL HAVE ONLY A MINOR EFFECT ON THE LARGER RIVERS.
A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH MUCH
OF THE UPCOMING WEEK. THERE IS A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ALMOST EACH DAY. THUNDERSTORMS
WILL CONTINUE TO PRODUCE HEAVY DOWNPOURS WITH MOIST AIR MASS IN
PLACE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ063>066.
MA...NONE.
VT...NONE.
&&
NEAR TERM...JPV/HWJIV
Hazardous weather outlook, Jul 26, 3:09 PM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT SUN JUL 26 2009
MAZ001-025-NYZ041-047>054-058>061-271100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
409 PM EDT SUN JUL 26 2009
...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
EAST CENTRAL NEW YORK FROM SARATOGA COUNTY SOUTH TO THE MID HUDSON VALLEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MAINLY EACH AFTERNOON MONDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES.
IN NEW YORK
ALBANY...COLUMBIA...GREENE...SCHOHARIE...SCHENECTADY.
IN MASSACHUSETTS...
BERKSHIRE COUNTY.
CTZ001-013-NYZ063>066-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
409 PM EDT SUN JUL 26 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE SOUTHERN CATSKILL...AND MID HUDSON VALLEY SOUTH OF KINGSTON IN EAST
CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MAINLY EACH AFTERNOON MONDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTY.
IN NEW YORK STATE...
DUTCHESS AND ULSTER.
IN CONNECTICUT...
LITCHFIELD COUNTY.
NYZ032-033-038>040-042-043-082>084-VTZ013>015-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
409 PM EDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. ALTHOUGH
NOT EXPECTED TO BECOME SEVERE...THUNDERSTORMS COULD BECOME
STRONG...PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MAINLY MONDAY THROUGH FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
HAIL SIZE AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE VIA
NYSPIN...INTERNET OR EMAIL.
In the hours before
Special weather statement, Jul 26, 5:00 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT SUN JUL 26 2009
NYZ065-066-262230-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
600 PM EDT SUN JUL 26 2009
...A STRONG THUNDERSTORM IN
SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF PAWLING...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 6 MILES WEST OF PAWLING...OR ABOUT 6 MILES NORTHWEST OF LAKE
CARMEL...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
PAWLING BY 610 PM EDT
WINGDALE BY 625 PM EDT
DOVER PLAINS BY 630 PM EDT
SND/BJF
Special weather statement, Jul 26, 5:32 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT SUN JUL 26 2009
CTZ001-013-NYZ066-262300-
EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
632 PM EDT SUN JUL 26 2009
...A STRONG THUNDERSTORM IN
EAST CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF NEW MILFORD...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR GAYLORDSVILLE...OR ABOUT OVER SHERMAN...AND MOVING
NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
KENT BY 640 PM EDT
NEW PRESTON BY 655 PM EDT
7 MILES SOUTH OF CORNWALL BRIDGE AND 8 MILES WEST OF LITCHFIELD BY
700 PM EDT
SND/BJF
Thunderstorm Wind, Dutchess
- When
- July 26, 5:50 PM EST
- Where
- Dutchess County, 0.69 mi S of Pawling
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.560, -73.600
Trees were reported down in Pawling due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- July 26, 6:00 PM EST
- Where
- Dutchess County, 0.86 mi NW of Wingdale Brkshre Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.690, -73.560
Trees were reported down approximately 2 miles north of South Dover due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Jersey, July 26, 20091 death · 3 injured · $44,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New Jersey, July 26, 200912 injured · $2.2 million · 1 in hail · 14 events
- Heat in California, July 26, 20091 death · 3 injured · 1 event
- Rip Current in Michigan, July 26, 20091 death · 1 event
- Damaging Winds in North Carolina, July 26, 2009$5.0 million · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 26, 20093 injured · $532,000 · 1 in hail · 6 events
- Tornado in New York, July 26, 2009$300,000 · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, July 26, 2009$450,000 · 1.5 in hail · 5 events
- Lightning Strike in Georgia, July 26, 2009$450,000 · 1 event
- Flash Flooding and Hail in Tennessee, July 26, 2009$156,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Virginia, July 26, 20091 injured · $34,000 · 1 in hail · 25 events
- Hail and Damaging Winds in New York, July 26, 2009$84,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177825, 177826.